# SDR 2009FA0000676

- Difficulty date: August 8, 2009
- Submitted: August 10, 2009
- Operation: General aviation
- Aircraft: N397BC
- Make and model: Cessna 560XL
- Aircraft serial: 560XL5291
- Aircraft time: 2,642 hours, 1,647 cycles
- Engine: Pwa PW545A
- Engine time: 2,103 hours, 1,647 cycles
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Engine
- Part number: 31J1900
- Part serial: PCEDB0686
- Condition: Reads High
- Location: Left
- Part time: 2,103 hours, 1,647 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E

## Discrepancy

LT ENG WAS INSTALLED ON THIS ACFT, 22 HOURS OF FLIGHT PRIOR TO THIS INCIDENT. 3 DAYS PRIOR TO INCIDENT LT ENG EXPERIENCED A 15-20PSI RISE IN OIL PRESSURE. ON MORNING OF INCIDENT FLIGHT, PILOT NOTED NO OIL SHOWING IN SIGHT GLASS. CONTACTED MX WHO INFORMED THEM TO OPERATE ENG AND CHECK OIL LEVEL AFTER RUNNING FOR 20 MIN AT 75-80 INCH N1. 1.7QTS OF OIL WERE ADDED TO ENG TO BRING OIL LEVEL UP TO MIN LEVEL.  PILOT ELECTED TO TEST FLY ACFT PRIOR TO MAKING TRIP WITH PASSENGERS ONBOARD.  20 MIN INTO TEST FLIGHT, LT RENTAL ENG EXPERIENCED A 15-20 PSI RISE IN OIL PRESSURE.  SHORTLY AFTER RISE, OIL PRESSURE WENT TO ZERO.  ENG WAS SHUTDOWN IN FLIGHT AND ACFT RETURNED TO DEPARTURE ON 1 ENG WITHOUT INCIDENT. OIL WAS FOUND ON OUTSIDE OF ENG IN BYPASS DUCT INSIDE EXHAUST NOZZLE AND POOLED BEHIND FAN AND IN INTERMEDIATE CASE. MX FROM MFG ARRIVED ON 8/9/2009 TO REPLACE LT ENG WITH ANOTHER RENTAL UNIT PROVIDE BY MFG. THE OIL WAS DRAINED FROM THE ENG AND ONLY 4 QUARTS OF OIL WERE NOTED REMOVED FROM ENG.  ENG WILL BE RETURNED TO MFG FOR EVALUATION AND REPAIR.
